Hi, I've recently diagnosed with hypothyroidism. I've been taking levothyroxine 0.05 mg for a little over a month now. I immediately noticed improvements. My tierdness faded, and I felt more energetic overall. However, for the past three days, I began to notice the same symptoms I had before taking the medication. I feel tired, and there is a funny slightly choking feeling in my throat. I just took a two hour nap and I'm still tired. Should I be concerned about this?
Since Levothyroxine is a T4 type med, it does not reach full effectiveness in the body for 4-6 weeks. In addition, 50 mcg is a relatively small amount, so I totally agree with Smilerdeb that you need to get your free T3 and free T4 and TSH checked about 6 weeks after starting meds and see if you need an increase. I would have expected the doctor to schedule this from your last tests. Make sure that the doctor tests you for FT3 and FT4, not total T3 and total T4. If you want to understand the importance of this, please read my recent reply to a post from moinkhan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.